MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR STD SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. ALT HA S CLR STD SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number ALT HA S CLR STD SZ 8
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: biolox delta femoral head 36mm od, +3.5mm (cat# 170-36-03 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 1 yr.Postop the initial r tsa, this (b)(6) patient's right shoulder was revised due to loosening of the femoral stem.Patient was last known to be in stable condition following the event.Device will return due to facility policy.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the femoral stem.The most probable root cause associated with the reported event of "loosening - femoral stem¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT HA S CLR STD SZ 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key11586207
Report Number1038671-2021-00137
Device Sequence Number4297514
Product Code JDI
UDI-Device Identifier10885862321107
UDI-Public10885862321107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2022
Device Model NumberALT HA S CLR STD SZ 8
Device Catalogue Number190-30-08
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age57 YR
Patient SexMale